ATLANTA – A growing number of people in Georgia have been stricken with vaping-related respiratory ailments.
Emory University Hospital recently treated a young man who arrived with breathing problems. He said he had recently vaped a liquid cannabis product.
A number of cases nationwide have been linked to THC and vitamin E oil vaping compounds.
„We saw a patient who had a vaping-related lung injury. It was THC, but we don’t know if vitamin E was present in that. We recommended him to stop vaping and his injury, luckily, was not severe. He did not need any hospitalization,” said Dr. Srihari Veeraraghavan, a pulmonologist at Emory University Hospital.
The Centers for Disease Control and Prevention and health investigators are looking into more than 450 cases of vaping-related lung illness in 33 states.
Up to five deaths have been associated with vaping.
Investigators said many cases may have been caused by adulterated or bootleg vaping compounds.
„There’s a whole host of knockoff brands, people who do it themselves, different concentrations, of which we have no idea what goes into these solutions. Cigarettes are the known devil. Electronic cigarettes are the unknown devil,” Veeraraghavan said.
© 2019 Cox Media Group.